MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR15
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Ischemia (1942); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: can more information be provided regarding the infarction? does the investigator believe there any device deficiency/malfunction that may have caused or contributed to the infarction? not enough data provided to perform a call home investigation.No device will be returned to neuwave for further investigation.The root cause is unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during clinical trial (b)(6), during a microwave ablation of soft tissue liver lesions, the patient experienced infarction.There is no relationship to the study procedure but there is a probable relationship to the study device.No treatment was provided.The patient has recovered/incident was resolved.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/14/2022.Additional information was requested and the following was obtained: on the ablation procedure report (b)(6) 2021 an infarction was noted in the artery supplying segment 8.The infarction occurred due to probe placement within an artery.There were no clinical sequelae.This was not device related.The device performed as it should have.It was placed near a segmental artery by choice of the operator to treat the tumor.The segmental infarct was a necessity and anticipated potential complication.I view this as event as being within the range of minor complications associated thermal ablation, regardless of device.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key14073687
Report Number3008769756-2022-00017
Device Sequence Number19491015
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public00853719006395
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR15
Device Catalogue NumberPR15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown